Alert archive / New Mexico / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 219, NWS Albuquerque, NM

October 5, 2007Lincoln County, New Mexico

NWS Albuquerque, NM issued this severe thunderstorm warning at Oct 5, 2007, 2:04 PM MDT for Lincoln County, New Mexico. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 5, 2007, 2:04 PM MDT (20:04 UTC)
Expired
Oct 5, 2007, 2:45 PM MDT
In force
41 min
Issued by
NWS Albuquerque, NM
Area
Storm-based polygon

County Lincoln County, NM

The radar

The Holloman AFB radar (KHDX), 96 km from the middle of the area, began a volume at 20:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 5, 2:54 AM MDT, 11 hours 10 minutes earlier.

Area forecast discussion, Oct 5, 2:54 AM MDT, 11 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
254 AM MDT FRI OCT 5 2007

.DISCUSSION...
TROUGH ALOFT FROM CANADIAN ROCKIES SOUTHWARD TO SOUTHERN
CALIFORNIA DIGGING SOUTH AND MOVING EAST. LEADING 300 MB JET
STREAK WITH RIGHT ENTRANCE REGION OVER EASTERN HALF OF THE STATE
SPONSORING OVERNIGHT CONVECTION MAINLY NORTH OF INTERSTATE 40 AND
EAST OF INTERSTATE 25 WHICH WILL CONTINUE INTO THE MORNING. WITH
TROUGH APPROACH...SURFACE COLD FRONT CURRENTLY FROM SOUTHERN
NEVADA TO LOS ANGELES WILL SWEEP SOUTH AND EAST TOWARD ARIZONA AND
START WORKING INTO THE FOUR CORNERS REGION BY LATE TONIGHT. WITH
TROUGH EDGING CLOSER TO WESTERN NEW MEXICO THROUGH THE
DAY...ANOTHER SHOWERY DAY ON TAP FOR WESTERN HALF OF THE
STATE...WITH A LITTLE SHOT OF CYCLONIC VORTICITY ADVECTION HELPING
TO ORGANIZE STORMS IN THE SOUTHEAST PORTIONS OF THE FORECAST AREA
AS AFTERNOON HEATING TAKES HOLD. ACCOMPANYING THE SHOWERS WILL BE
SPEEDY WINDS...AND WIND ADVISORIES WILL FLY THIS MORNING FOR THE
NORTHWEST PLATEAU AND WEST CENTRAL MOUNTAINS BEGINNING AFTER LUNCH
AND CONTINUING THROUGH EVENING...AND THE NORTHEAST HIGHLANDS AND
PLAINS WILL BE WATCHED CAREFULLY DURING THE DAY TODAY TO SEE IF
ADDITIONAL ADVISORIES ARE NEEDED HERE. WITH MIXING EXPECTED ABOVE
700 MB...FASTER FLOW ALOFT CLOSER TO THE TROUGH WILL MIX TO THE
SURFACE OUT WEST...BUT WEAKER FLOW ALOFT MAY PRODUCE MORE MARGINAL
CONDITIONS FOR SPEEDY WINDS IN THE NORTHEAST. WILL KEEP AN EYE ON
THIS ONE.

MODELS...DOING REASONABLY WELL MOVING TROUGH ACROSS NORTHERN NEW
MEXICO OVER THE WEEKEND AND CLEARING THE STATE INTO THE CENTRAL
PLAINS BY MONDAY MORNING. RIDGING ON TAP IN WAKE OF THE
TROUGH...AND THIS LOOKS LIKE IT WILL HOLD UP FOR MUCH OF THE
UPCOMING WORK WEEK.

WITH COLD FRONT STARTING TO WORK INTO WESTERN NEW MEXICO
TONIGHT...WILL BE EXPECTING OVERNIGHT TEMPERATURE PLUNGES FROM THE
CONTINENTAL DIVIDE TO THE ARIZONA BORDER...AND THESE COOLER TEMPS
WILL WORK EAST TO THE RIO GRANDE VALLEY AFTER SUNRISE. SPEEDY
WINDS AHEAD OF THE FRONT WILL MAKE FOR WINDY DAY ON SATURDAY...AND
ANOTHER ROUND OF WIND ADVISORIES IS IN THE CARDS WITH DAYTIME
HIGHS REBOUNDING REASONABLY CLOSE TO SEASONAL NORMS.

INTO SUNDAY...COLD FRONT OVER THE RIO GRANDE WILL MOVE TO THE
EASTERN EDGE OF THE STATE AS CLOSED LOW ALOFT SETS UP OVER
SOUTHEAST COLORADO. ACTION WILL VEER WINDS TO NORTHWEST AND KEEP
THEM BREEZY OVER MUCH OF THE STATE..BUT SPEEDS SHOULD TAPER
GRADUALLY DURING THE DAY AND RETURN TO SOMETHING MUCH MORE BENIGN
BY SUNDAY EVENING.

INTO MONDAY...AS TROUGH ALOFT EXITS TO BOTHER THE CENTRAL
PLAINS...RIDGE ALOFT WILL BUILD ACROSS NEW MEXICO FROM NORTHEAST
MEXICO TO CLEAR SKIES AND KEEP WINDS LIGHT. GRADUALLY WARMING
TREND WILL EASE ANY REMNANT CHILL FROM WEEKEND COLD PLUNGE WITH
TEMPERATURES RETURNING BROADLY TO SEASONAL NORMS.

HEART OF THE WORK WEEK...RIDGING GRADUALLY BREAKING DOWN THROUGH
THE MIDDLE OF THE WORK WEEK...BUT BIG TROUGH MOVING FROM WEST TO
EAST SHOULD STAY NORTH OF THE STATE. BIG CHANGE ALOFT WILL BE
GRADUALLY FLATTENING OF WIND FIELD TO BECOME FAIRLY ZONAL IN
ORIENTATION WITH NO LARGE DISTURBANCES UPSTREAM TO INTERRUPT A
BROADLY SUNNY AND SEASONABLY MILD REGIME.

SHY

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  77  52  65  38 /  20  20  30   5
GALLUP..........................  74  49  64  32 /  20  10  10   0
GRANTS..........................  78  48  70  34 /  10   5   5   0
GLENWOOD........................  82  49  79  40 /  20  10   5   0
CHAMA...........................  68  38  61  29 /  30  20  20  20
LOS ALAMOS......................  74  50  69  38 /  10  10   5   5
RED RIVER.......................  66  39  64  31 /  10   5   5   5
TAOS............................  76  49  70  38 /  10  10   5   5
SANTA FE........................  76  54  71  41 /   5   5   5   5
SANTA FE AIRPORT................  79  54  74  42 /   5   5   5   0
ESPANOLA........................  80  49  75  40 /   5  10  10   5
ALBUQUERQUE HEIGHTS.............  82  57  78  49 /   0   0   5   0
ALBUQUERQUE VALLEY..............  83  55  80  44 /   0   0   5   0
ALBUQUERQUE FOOTHILLS...........  80  55  76  45 /   5   0   5   0
ALBUQUERQUE WEST MESA...........  82  54  78  45 /   0   0   5   0
SOCORRO.........................  87  54  83  46 /   0   0   0   0
SANDIA PARK/CEDAR CREST.........  75  53  72  39 /   5   5   5   0
MORIARTY/ESTANCIA...............  79  49  77  40 /   5   5   0   0
CARRIZOZO.......................  84  56  82  47 /   5   5   0   0
RUIDOSO.........................  77  52  73  44 /   5  10   0   0
RATON...........................  81  52  79  44 /   0   0   5   5
LAS VEGAS.......................  78  52  75  42 /   0   5   5   0
ROY.............................  80  54  78  47 /   0   5  10   5
CLAYTON.........................  85  59  82  50 /   0   5  20  10
SANTA ROSA......................  89  54  86  48 /   0   5   5   0
TUCUMCARI.......................  90  65  85  54 /   5   5  20   5
FORT SUMNER.....................  87  60  85  52 /   5   5  10   0
CLOVIS..........................  87  61  84  55 /  20   5  20  10
PORTALES........................  89  61  87  55 /  20   5  20  10
ROSWELL.........................  90  63  88  58 /  10   5  10   0

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM 1 PM THIS AFTERNOON TO 8 PM MDT THIS EVENING FOR
THE FOLLOWING ZONES...NMZ001-008.

&&

25
Hazardous weather outlook, Oct 5, 5:51 AM MDT, 8 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
551 AM MDT FRI OCT 5 2007

NMZ001>021-026-061200-
NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ-
UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS-
NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS-
WEST CENTRAL MOUNTAINS-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY-
CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY-
LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY-
CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY-
GUADALUPE MOUNTAINS OF CHAVES COUNTY-
551 AM MDT FRI OCT 5 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM MDT THIS
EVENING FOR THE WEST CENTRAL MOUNTAINS AND NORTHWEST
PLATEAU...EXPECT SOUTH WINDS INCREASING TO 35 MPH BY AFTERNOON
WITH FREQUENT GUSTS TO 50 MPH. STRONGEST WINDS WILL BE OVER THE
CONTINENTAL DIVIDE AND ON DOWNWIND SLOPES OF HIGHER TERRAIN
INCLUDING THE CHUSKA MOUNTAINS OF SAN JUAN COUNTY. EXPECT LOCALLY
POOR VISIBILITIES IN BLOWING DUST...ESPECIALLY ALONG THE
INTERSTATE 40 CORRIDOR. WIND SPEEDS WILL DECREASE GRADUALLY DURING
THE LATE EVENING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

HAZARDOUS WIND SPEEDS WILL REDEVELOP ON SATURDAY OVER THE
NORTHEAST HIGHLANDS AND THE EASTERN AND NORTHEAST PLAINS. EXPECT
SOUTH WINDS INCREASING TO 35 MPH WITH FREQUENT GUSTS TO 50
MPH...AND LOCALLY POOR VISIBILITIES IN BLOWING DUST. WIND SPEEDS
WILL DECREASE GRADUALLY THROUGH THE DAY ON SUNDAY...WITH NO
HAZARDOUS WEATHER EXPECTED FROM SUNDAY EVENING THROUGH THURSDAY.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

CONTACT LOCAL LAW ENFORCEMENT OR THE NATIONAL WEATHER SERVICE TO
REPORT HAZARDOUS WIND SPEEDS...WIND DAMAGE...OR POOR VISIBILITIES
IN BLOWING DUST.

SHY

In the hours before

Special weather statement, Oct 5, 2:01 PM MDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
201 PM MDT FRI OCT 5 2007

NMZ016-019-052045-
CHAVES COUNTY PLAINS-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
201 PM MDT FRI OCT 5 2007

...STRONG THUNDERSTORM MOVING OVER RURAL EASTERN LINCOLN COUNTY...

AT 156 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND
HAIL UP TO ONE HALF INCH IN DIAMETER 12 MILES NORTHEAST OF ARABELA.
MOVEMENT WAS NORTHEAST AT 15 MPH.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE RURAL EAST CENTRAL
LINCOLN COUNTY AND RURAL NORTH CENTRAL CHAVES COUNTY.

THIS STORM WAS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER...
PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO
TAKE APPROPRIATE ACTION.

50

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 5, 3:40 AM MDTWind AdvisoryABQ16 hr
Oct 5, 2:39 PM MDTSevere Thunderstorm WarningABQChaves, De Baca51 min
Oct 5, 3:12 PM MDTWind AdvisoryABQ29 hr
Oct 5, 4:43 PM MDTSevere Thunderstorm WarningABQGuadalupe, San Miguel62 min

Nearby

Severe Thunderstorm Warnings in New Mexico, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.